| Catalog Number |
515057 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while using the bd phaseal¿ optima injector was defective.The following was received from the initial reporter: patient had completed paclitaxel.When the nurse went to pull the phaseal optima injector off of the connector, the injector broke into 3 pieces.One portion of it was stuck to the connector, so the nurse had to remove that connector, and then attach another connector so she could proceed with the patient¿s next chemotherapy infusion.Additional info received on 13-sep-23.Good evening! fortunately, the chemotherapy had completed, so there was no harm/impact to the patient.The nurse was wearing appropriate ppe, so there was no hazardous drug exposure.I do not believe any chemotherapy spilled.I did notice a couple of drops of chemotherapy in the biohazard bag that the broken device was placed in.I'm assuming it was just the small residual drug that was in the injector.
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
H.6.Investigation summary: no physical samples were available to our quality team for investigation.Multiple photos were provided which shows the injector grips were separated and the injector was completed disassembled.There was no visible damage that could be identified within the photo on the grips or any of the components.A device history review was performed for lot 2305309, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained sample of the same lot were used for additional evaluation.The products were inspected and no damage within the grips were identified.Functional testing was performed, connecting the injector to a protector according to the instructions for use, connecting and disconnecting up to ten times.In all cases the product functioned as intended and no issues were observed.Product undergoes a series of visual and functional inspections throughout the manufacturing process, no issues were identified during the inspections performed for the reported lot.It is possible a misalignment during assembly prevented the grips from properly joining and not fully assembling.Given the device records do not indicate any issue and retained samples met required specifications, we cannot verify this to be true for the incident reported, therefore a definitive root cause cannot be established at this time.Manufacturing personnel have been notified of this incident to increase awareness of this matter.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.H3 other text : see h10.
Event or Problem Description
It was reported that while using the bd phaseal¿ optima injector was defective.The following was received from the initial reporter: patient had completed paclitaxel.When the nurse went to pull the phaseal optima injector off of the connector, the injector broke into 3 pieces.One portion of it was stuck to the connector, so the nurse had to remove that connector, and then attach another connector so she could proceed with the patient¿s next chemotherapy infusion.Additional info received on 13-sep-23 good evening! fortunately, the chemotherapy had completed, so there was no harm/impact to the patient.The nurse was wearing appropriate ppe, so there was no hazardous drug exposure.I do not believe any chemotherapy spilled.I did notice a couple of drops of chemotherapy in the biohazard bag that the broken device was placed in.I'm assuming it was just the small residual drug that was in the injector.